Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2001, 7:36 AM CDT for Red River County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 7:36 AM CDT (12:36 UTC)
- Expired
- Apr 11, 2001, 8:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:15 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 111239
SVRSHV
TXC387-111330-
/NEW.KSHV.SV.W.0022.111236-111330/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 830 AM CDT
* AT 736 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF
BOGATA...OR ABOUT 25 MILES SOUTHWEST OF CLARKSVILLE MOVING TO THE
NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL PRODUCE WINDS TO NEAR
60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOGATA AT 800 AM CDT
3 MILES SOUTHWEST OF CLARKSVILLE AT 830 AM CDT
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 830 AM CDT.
LAT...LON 3336 9551 3323 9536 3339 9529 3342 9477
3371 9476 3378 9492 3394 9523What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:47 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 11, 3:47 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED THE LOWS AND HIGHS NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT WED APR 11 2001 FOR THE COUNTY WARNING/FORECAST AREA THIS FORECAST WILL BE A LITTLE COMPLICATED. PROBLEM FOR THE SHORT TERM IS WHERE THE CHANCE OF RAIN AND THUNDERSTORMS WILL BE AND WHEN THEY WILL END...PERIOD OF NO OR SLIGHT CHANCES...THEN RETURN DEVELOPMENT. ALSO LOCATIONS OF POSSIBLE SEVERE MENTION FOR TODAY AND THEN AGAIN ON THURSDAY. THIS IS DUE MAINLY TO THE MOVEMENT OF SURFACE LOW PRESSURE SYSTEM TO THE NORTH OF THE FORECAST AREA ...OVER THE PLAINS AND INTO THE GREAT LAKES REGION...WITH A TRAILING COLD FRONT. THE FACT THAT THE FRONT AFTER MOVING INTO PART OF THE REGION TODAY...BECOMING STATIONARY OVER THE AREA TONIGHT...AND THEN RETREATS SLOWLY NORTH LATE THURSDAY AND THURSDAY NIGHT. SINCE THE UPPER LOW ASSOCIATED WITH THE SURFACE SYSTEM LIFTS FROM THE PLAINS TODAY TOWARD THE GREAT LAKES REGION ON THURSDAY...MOST OF THE ENERGY WITH THE SYSTEM ALSO MOVES TO THE NORTH OF THE COUNTY WARNING AREA AND ALLOWS SLOWER MOVEMENT OF THE SURFACE SYSTEM...WHICH WILL ALLOW IT TO BECOME STATIONARY. THE UPPER SYSTEM MOVING UP THE RIDGE TENDS TO FLATTEN THE RIDGE AND ALLOWS THE UPPER FLOW TO BECOME MORE ZONAL IN NATURE WITH A CONTINUED SOUTHWEST FLOW WITH SEVERAL SMALL SCALE DISTURBANCES MOVING OVER THE REIGON. THESE WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THROUGH LATE WEEK AND INTO THE WEEKEND. MODEL OF CHOICE IS THE AVN AND MIX OF THE ETA. LIKE THE CONTINUED CHANCE OF PRECIPITATION IN THE MAV MOS. THE FRONT WILL MOVE INTO ZONES TODAY WITH BAND OF SHOWERS AND THUNDERSTORMS...POSSIBLY PRECEEDED BY LIGHT RAIN. WE HAVE ALREADY HAD LIGHT RAIN DURING THE NIGHT AND THIS WAS IN REGION OF NEGATIVE VORTICITY ADVECTION. RICH LOW LEVEL MOISTURE PRESENT AND APPROACHING POSITIVE VORTICITY ADVECTION HEADED OUR WAY EARLY THIR MORNING...AND CURRENTLY FEEL THAT LIGHT RAIN WILL PRECEED THE FRONT...FOLLOWED BY THUNDERSTORMS ALONG AND NEAR THE FRONT. MODELS SHOW THAT UPPER LEVEL SUPPORT FOR SEVERE THUNDERSTORMS WILL HOWEVER SHIFT TO THE NORTHWEST SECTIONS OF THE COUNTY WARNING AREA AND TO THE SOUTHWEST OF THE REGION TODAY...WITH ACTIVITY DECREASING OVER THE CENTRAL AND SOUTHERN SECTIONS AS THEY MOVE OVER REGION WITH MOST UNSTABLE AREAS OFF TO THE NORTHEAST BY TONIGHT AND DOWN TO ALONG THE UPPER TEXAS COAST. LIFTED INDEX VALES AND K INDEX VALUES ALONG THE FRONT PLACE MOST OF THE AREA IN ONLY UNSTABLE TO MODERATLY UNSTABLE REGION. CAPE VALUES DROP TO LESS THAN 1000 J/KG WHICH ALSO PLACES US IN LOW CATAGORY. FOR TONIGHT MOST ACTIVITY WILL BE OVER WITH WITH A RETURN ON THE DAY THURSDAY OVER NORTH LOUISIANA INTO SOUTH ARKANSAS AND INTO THURSDAY NIGHT. LIFTED INDEX AND CAPE VALUES THEN RISE INTO MODERATE RANGE INTO AFTERNOON THURSDAY. HENCE WILL INCLUDE MENTION OF POSSIBLY SEVERE THUNDERSTORMS THIS REGION ON THURSDAY. WINDS WILL BE HIGH FOR TODAY AND WILL CONTINUE LAKE WIND ADVISORIES. DROPPING OFF FOR REMAINING SHORT TERM. 06 SHV 082/066 081/066 084 5143 MLU 084/066 082/066 086 4353 TXK 078/057 079/063 085 6124 TYR 081/059 080/064 084 6122 LFK 084/069 083/066 086 4231 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.